Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 97, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 2, 2003, 10:37 AM CDT for Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 10:37 AM CDT (15:37 UTC)
- Expired
- Sep 2, 2003, 12:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Sharp County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 021538 FFWLIT ARC135-021745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1037 AM CDT TUE SEP 2 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SHARP COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 1245 PM CDT * THE FLASH FLOOD WARNING IS BEING EXTENDED FOR SHARP COUNTY. RAINFALL IS DECREASING ACROSS THE COUNTY BUT SERIOUS FLOODING HAS BEEN REPORTED. MANY ROADS ARE UNDERWATER AND FLOODING HAS BEEN REPORTED IN CHEROKEE VILLAGE AND HARDY. SMALL STREAMS ARE ON THE RISE. FLOODING FROM RUNOFF WILL CONTINUE TO BE LIKELY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3634 9128 3594 9139 3596 9172 3632 9153 $$ 29
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:30 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Sep 2, 4:30 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT TUE SEP 2 2003 IT LOOKS LIKE WE ARE OVER THE WORST OF THE HEAVY RAINS WITH THE H5 LOW OVER THE STATE OPENING UP AND GETTING CAUGHT UP IN THE FLOW AROUND THE LOW OVER THE GREAT LAKES. HEAVY RAINS MAY LINGER OVER PARTS OF NORTH CENTRAL ARKANSAS...SO WILL KEEP A MENTION OF THAT ONLY FOR THE ONE SET BUMPING UP AGAINST KMEM-S FORECAST AREA...AS PER OUR COORDINATION. PRECIPITATION WILL BE DIMINISHING FOR TONIGHT AND ENDING FROM NORTH TO SOUTH ON WEDNESDAY. DRY FORECAST PAST WED. TEMPS WILL BE IN THE 75 TO 80 RANGE IN THE NORTH TODAY AND IN THE 80S ELSEWHERE. THEN... TEMPS WILL BOUNCE INTO THE 80S FOR WEDNESDAY. THERE WILL BE A REINFORCING SHOT OF AIR COMING SOUTH WITH THE SURFACE RIDGE. MOISTURE WILL BE LIMITED WITH THAT SYSTEM. HIGH PRESSURE WILL GIVE US CLEAR TO MOSTLY CLEAR CONDITIONS THURSDAY THROUGH MONDAY. HRO 77 62 83 63 / 90 40 10 5 LIT 81 69 87 66 / 70 50 20 10 HOT 81 69 87 66 / 80 50 20 10 PBF 83 70 88 68 / 70 60 20 10 .LZK...NONE. 32
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 5 hours 37 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT REMNANTS OF TROPICAL STORM GRACE WERE LOCATED OVER EXTREME SOUTHEASTERN OKLAHOMA EARLY THIS MORNING. THE SYSTEM WILL CONTINUE TO MOVE NORTHEASTWARD TODAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL PREVAIL OVER THE AREA TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEASTERN ARKANSAS TODAY. CHANCES FOR RAINFALL WILL DECREASE TONIGHT AS THE LOW CONTINUES TO LIFT TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY...THEN DRY WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22
In the hours before
Local storm report, Sep 2, 7:01 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
701 AM CDT TUE SEP 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0636 AM GUION AR FLASH FLOODS
09/02/03 IZARD STATE HIGHWAY 58 HAS WATER
OVER IT. SOME OTHER COUNTY
ROADS ALSO BEING FLOODED IN
THAT AREA. REPORTED BY LAW
ENFORCEMENT
22Local storm report, Sep 2, 7:33 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
733 AM CDT TUE SEP 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 AM 5 W MOUNT PLEASANT AR FLASH FLOODS
09/02/03 IZARD SEVERAL AREAS OF IZARD
COUNTY ROAD 6 FLOODED
BETWEEN MOUNT PLEASANT AND
STATE HIGHWAY 58. COUNTY
ROAD IS CLOSED. REPORTED BY
LAW ENFORCEMENT
22Local storm report, Sep 2, 7:54 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
754 AM CDT TUE SEP 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM AR FLASH FLOODS
09/02/03 SHARP FLOODING REPORTED IN
SEVERAL PARTS OF THE
COUNTY. WORST FLOODING
OCCURRING FROM NEAR ASH
FLAT TO NEAR HIGHLAND.
REPORTED BY LAW ENFORCEMENT
22Local storm report, Sep 2, 8:36 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
836 AM CDT TUE SEP 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM AR FLASH FLOODS
09/02/03 IZARD COUNTY ROADS 6...8...72...
75...AND 145 ALL ARE
IMPASSABLE. THESE COUNTY
ROADS ARE IN THE EASTERN
PART OF IZARD COUNTY.
REPORTED BY LAW ENFORCEMENT
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:46 AM CDT | Flash Flood Warning | LZK | Izard, Stone | 3 hr |
| Sep 2, 7:38 AM CDT | Flash Flood Warning | LZK | Sharp | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.